Thunderstorm Wind, Columbiana
- When
- September 3, 5:20 PM EST
- Where
- Columbiana County, Homeworth
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.833, -81.067
Thunderstorm winds downed a few trees.
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 3, 5:06 PM EST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 606 PM EDT TUE SEP 3 2002 UPDATED ZFP FOR END OF WATCH 669. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
PAZ007>009-013>016-020-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1223 PM EDT TUE SEP 3 2002 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... BEAVER BUTLER CLARION FOREST JEFFERSON LAWRENCE MERCER VENANGO A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. IF SEVERE WEATHER BECOMES CERTAIN...WARNINGS WILL BE ISSUED.
OHZ039>041-048>050-057>059-068-069-WVZ001>004-040100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 344 PM EDT TUE SEP 3 2002 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN WEST VIRGINIA... BROOKE HANCOCK MARSHALL OHIO IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS A SEVERE THUNDERSTORM WATCH MEANS THAT THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. IF SEVERE THUNDERSTORMS BECOME CERTAIN...WARNINGS WILL BE ISSUED.
OHZ039>041-PAZ007-013-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 534 PM EDT TUE SEP 3 2002 ...LINE OF STRONG THUNDERSTORMS ARE MOVING EAST... A LINE OF STRONG THUNDERSTORMS LOCATED IN NORTH CENTRAL OHIO WILL BE MOVING THROUGH THE AREA BY 5:45 PM. THESE STORMS WILL BE MOVING EAST TO SOUTHEAST AT ABOUT 30 MILES AN HOUR. LOCALLY HEAVY RAINFALL FROM THESE STORMS MAY CAUSE PONDING OF WATER. WIND GUSTS OF 40 TO 50 MILES AN HOUR ARE POSSIBLE AS WELL AS SMALL HAIL. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND WARNINGS IF THESE STORMS INTENSIFY.
OHZ048>050-057-058-PAZ008-014-020-WVZ001-032330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 620 PM EDT TUE SEP 3 2002 ...LINE OF STRONG THUNDERSTORMS ARE MOVING EAST... A LINE OF STRONG THUNDERSTORMS LOCATED IN NORTH AND CENTRAL OHIO WILL BE MOVING THROUGH THE AREA BY 6:30 PM. THESE STORMS WILL BE MOVING EAST TO SOUTHEAST AT ABOUT 30 MILES AN HOUR. LOCALLY HEAVY RAINFALL FROM THESE STORMS MAY CAUSE PONDING OF WATER. WIND GUSTS OF 40 TO 50 MILES AN HOUR ARE POSSIBLE AS WELL AS SMALL HAIL. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND WARNINGS IF THESE STORMS INTENSIFY.
The Pittsburgh radar (KPBZ), 79 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
6 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a few trees.
Thunderstorm winds downed a large tree onto a mobile home.
Thunderstorm winds downed numerous trees and power lines in the Uhrichsville and Dennison area, blocking area roadways. Approximately 2,200 customers were without power across the region as a result of the storm.
Thunderstorm winds downed numerous trees and power lines.
Thunderstorm winds downed several trees across area roadways, blocking traffic in and around the Smithfield area.
Thunderstorm winds downed several trees and power lines across State Route 800 from Hendrysburg to Barnesville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316480, 5316583, 5316584, 5316585, 5316586, 5316587.